October 19, 2011
I breifly skimmed through some of the comments on this forum. I began researching my severe SSRI with Cymbalta due to some poor communication with my psyciatrist. This poor communication put me in a situation to be without the 120 mg per day of Cymbalta perscribed to me. The "discontinution symptoms" are EXTREMELY distressing and make me ill or worse. This "round" has been frightening. I have had people ask me if I was diabetic due to my physical appearance while at the pharmacey trying to get my perscription. Cold sweats, "brain zaps", increased pulse (114-121), dizziness, feeling as though I were about to faint, had some behind the counter think I was about to go into a diabetic coma.
I have been a psychiatric patient for 40 years. As time goes on, the diagnosis changes due to the research in mental health. Which means medications and duration of those medications change as well. For some reason I am only now realizing the SSRI issues that come with those medications.
I am only going through with these comments in hopes that some of you will be VERY careful with the medications that WILL help your mental health issues. As I mentioned earlier in this rambling post, I was researching to find if there was a connection between how bad I feel and not having my medication.
I finally came upon the "World Health Organization" and its finding on the serotonin uptake meds. I was amazed at the information they provided. Relieved and yet very concerned. I have never had a psyciatrist .. a general practitioner..or a doctor of internal medicine STRESS the importance of not allowing a lapse of medication, the SSRI that WOULD happen if the medication were changed or abruptly discontinued.
People with severe depression or bipolar disorder or any number of mental health issues MUST seek help. Your personal health and the emotional health of your loved ones depend on the proper help you seek. But please be aware of the absolute necessity to open up complete communication channels with your doctor.
Maybe my rambling and inablility to spell, form complete thoughts and all the other inconsistent statement you see in the post will show you what happens when you have a laspe in your meds.
I hope that more information seekers will go to the WHO (World Health Org) web site and read, read, read. BE INFORMED. DON'T TURN AWAY FROM HELP BECAUSE OF THE SIDE EFFECTS! Just Be Informed. Be sure you NEVER EVER NEVER take 2 seritonin uptake inhibitors at one time. ........
I am obviously pulled between the psyciatric help I must have and the outrage and anger I feel because of how ill I am because I am without my meds for a week. It not only makes you sick, it can be dangerous. What a Catch 22.
As for the rambling I keep mentioning. The inability to concentrate for very long, if at all, about what message you are trying to get across. This too is a sympton of SSRI.